Purchase this article with an account.
S. Mahdaviani, H. Wafapoor, C.J. Chen; Acute Endophthalmitis Following Intravitreal Triamcinolone Acetonide Injection . Invest. Ophthalmol. Vis. Sci. 2006;47(13):5281.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
To report the clinical features, causative organisms and visual acuity outcomes of two patients who developed acute endophthalmitis following intravitreal injection of triamcinolone acetonide ( IVTA)
Retrospective, noncomparative, interventional case series of all patients who had received IVTA at two clinical centers between February 2002 and August 2005.
a total of 413 eyes received IVTA. Two eyes of two patients with acute endophthalmitis were identified three days following intravitreal injection of triamcinolone acetonide, resulting in an incidence of 0.5 %. One of the patients had systemic risk factor accounting for a reduced resistance to infection and showed ophthalmic artery occlusion as a presenting sign. Each of these patients was treated by a standard protocol with intravitreal and topical antibiotics and steroids initially followed by pars plana vitrectomy and injection of intravitreal antibiotics. Intraocular cultures yielded identification in both patients. One demonstrated Enterococcus Faecalis and the other one Hemophilus Influenzae. After treatment, the final visual outcomes for both patients were light perception and 20/400 accordingly.
Acute postoperative endophthalmitis following IVTA occurs rapidly and can result in severe loss of vision.
This PDF is available to Subscribers Only